Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2019, 8:22 PM CDT for 4 counties in Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 30, 2019, 8:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 78 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:23 PM CDT | TSTM WND DMG | 4 W Leitchfield, KY | GRAYSON COUNTY DISPATCH REPORTS A TREE DOWN ON CLAGGETT ROAD. COUNTY HIGHWAY DEPARTMENT HAD TO BE CALLED TO REMOVE IT. |
| Jun 30, 8:27 PM CDT | TSTM WND DMG | 4 Ne Beda, KY | TREE DOWN ON KY 1414 NEAR HARTFORD, KY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WUUS53 KLMK 010122
SVRLMK
KYC031-061-085-183-010145-
/O.NEW.KLMK.SV.W.0166.190701T0122Z-190701T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
822 PM CDT Sun Jun 30 2019
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northern Butler County in south central Kentucky...
Southwestern Grayson County in central Kentucky...
Ohio County in central Kentucky...
Northwestern Edmonson County in south central Kentucky...
* Until 845 PM CDT.
* At 820 PM CDT, the leading edge of an area of strong, gusty winds
was from 7 miles north of Hartford to 16 miles north of Morgantown
to near Leitchfield, moving south at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leitchfield, Hartford, Morgantown, Casey, Lee, Beaver Dam,
Caneyville, Centertown, Mchenry, and Rockport.
These winds have had a history of being strong enough to fell trees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3736 8712 3738 8709 3746 8710 3747 8712
3748 8713 3748 8711 3755 8705 3760 8699
3750 8668 3753 8628 3723 8622 3718 8671
3725 8696 3726 8696 3726 8697 3732 8699
3737 8704 3737 8707 3733 8711 3733 8713
TIME...MOT...LOC 0120Z 004DEG 32KT 3756 8696 3746 8668 3750 8632
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:58 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 30, 7:58 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Louisville KY 858 PM EDT Sun Jun 30 2019 .Forecast Update... Issued at 858 PM EDT Sun Jun 30 2019 Have dropped a few counties in southern Indiana from the Severe Thunderstorm Watch behind the line of storms crossing the Ohio River into Kentucky. Still watching the MCS moving into central Illinois from eastern Iowa. Latest radar returns have shown a slight decrease in intensity and the outflow rushing out ahead. IR satellite shows cloud tops warming. 850-300 flow would steer the complex SSEwd, eventually into areas affected by the first MCS. So, still leaning toward the idea of it weakening as it approaches, but watching it closely. Issued at 755 PM EDT Sun Jun 30 2019 SPC has issued a Severe Thunderstorm Watch west of Louisville for a few hours this evening as a severe MCS drops south out of Indiana. This threat should be relatively short-lived as CIN increases and there isn't much upper support to keep it going at severe levels. Also, cloud tops have shown a slight warming trend and a gust front from earlier convection will be undercutting the incoming thunderstorms. The next MCS up over eastern Iowa and northern Illinois will also head southeast but current indications are that it won't make it as far as the Ohio Valley, or at least as little more than a shadow of its former self. && .Short Term...(This evening through Monday) Issued at 215 PM EDT Sun Jun 30 2019 Have a couple of things to watch for in the near term. First will be the strength of scattered to numerous storms forming over the next several hours. Temperatures have gotten into the low 90s at each of our climate sites. With dewpoints around 70 and model and AMDAR soundings showing little if any inhibition, expect cells to start popping along axis where cumulus field has formed...running from Scottsburg, IN to Crestwood and Nicholasville in KY. Outflow boundaries will take over after that, with a general westward drift in coverage this evening. The second issue will be storms, now over the WI/IL border, dropping in late this evening/overnight. Most hi-res guidance has these cells dying off before they get here, as our environment likely will get worked over by this afternoon/evening's convection. Still cannot rule out some elevated cells or even just cloud cover lingering into the overnight period. Lastly, moisture from rain falling in the evening and light winds overnight should lead to some fog formation. Have highlighted area river valleys for areas of fog, but have patchy fog wording elsewhere. Guidance is not coming in overly dense with this fog...and it's not the time of year for dense fog to form either...but will watch for development overnight. .Long Term...(Monday night through Sunday) Updated at 225 PM EDT Sun Jun 30 2019 Unsettled conditions are expected to continue throughout the work week, as a upper level trough to our north moves through the Great Lakes region. Isolated to scattered showers/storms will be possible across much of our area Tuesday through Thursday, especially with the aid of diurnal heating and any outflow boundaries that head south into our region. Fortunately, these showers/storms will be short lived, so not expecting much in the way of rainfall totals. Highs during the work week are forecast to remain in the upper 80s to lower 90s. However, dewpoints in the mid to low 70s will cause heat index values to climb into the upper 90s. Summer is definitely coming in HOT! As we head into the weekend, precip chances really begin to ramp up as a cold front extending southwest from Ontario into Iowa begins diving southeast into our region. As a result, showers will be likely ahead of this boundary. While model soundings show plenty of instability, shear values are lacking, which will cause any organized convection to be limited. Highs are forecast to cool of slightly this weekend with values reaching the mid to upper 80s. && .Aviation...(00Z TAF Issuance) Updated at 728 PM EDT Sun Jun 30 2019 Line of strong storms this evening has cleared SDF and LEX, but will move through HNB in the first couple hours of the TAF period. There is some question of whether or not they will make it all the way down to BWG...at this time will keep them out of the BWG TAF but will keep an eye on it. Even if BWG doesn't get storms they may still be affected by the southward-pushing outflow from the storms to their north. Additional storms over Wisconsin and Iowa are moving into northern Illinois but are not expected to make it to the TAF sites. Still, something to keep an eye on tonight. Went ahead and included some BR at LEX towards dawn since they received a little bit of rain earlier. Kept it out of drier BWG. Tomorrow looks a little quieter with weak surface ridging and ridge building aloft. Widely scattered convection still possible, but will keep TAFs dry for now. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...13 Short Term...RJS Long Term...SSC Aviation...13
Hazardous weather outlook, Jun 30, 6:45 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 745 PM EDT Sun Jun 30 2019 INZ077>079-091-092-KYZ026>043-045>049-053>057-061>067-070>078-081- 082-012345- Washington-Scott-Jefferson-Floyd-Clark-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Harrison-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Salem, Scottsburg, Madison, New Albany, Jeffersonville, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 745 PM EDT Sun Jun 30 2019 /645 PM CDT Sun Jun 30 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms this evening will produce locally strong wind gusts, small hail, brief heavy rainfall, and lightning. A few storms may become severe with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will continue this week with chances for storms each day. Some storms could be strong with gusty winds and dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report strong or damaging winds and any hail this week. INZ076-083-084-089-090-KYZ023>025-012345- Orange-Dubois-Crawford-Perry-Harrison-Hancock-Breckinridge-Meade- Including the cities of Paoli, Jasper, English, Tell City, Corydon, Lewisport, Hawesville, Hardinsburg, and Brandenburg 745 PM EDT Sun Jun 30 2019 /645 PM CDT Sun Jun 30 2019/ ...SEVERE THUNDERSTORM WATCH 472 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms this evening will produce damaging wind gusts, small hail, heavy rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will continue this week with chances for storms each day. Some storms could be strong with gusty winds and dangerous lightning. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report strong or damaging winds and any hail this week. 13
In the hours before
Special weather statement, Jun 30, 7:42 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
842 PM EDT Sun Jun 30 2019
KYZ049-010115-
Clark-
842 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLARK COUNTY...
At 842 PM EDT, a strong thunderstorm was located near Winchester,
moving south at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Winchester, Hootentown, Hunt, Flanagan, Colby, Forest Grove,
Becknerville, Elkin, Lyndale and Tebbs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3791 8413 3790 8426 3790 8427 3792 8427
3792 8428 3790 8432 3801 8431 3801 8430
3802 8425
TIME...MOT...LOC 0042Z 341DEG 10KT 3804 8429
SCHOETTMERLocal storm report, Jun 30, 7:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CLOVERPORT 37.83N 86.63W
06/30/2019 BRECKINRIDGE KY AMATEUR RADIO
TREE ON HOUSE IN CLOVERPORT WITH ELECTRIC
LINES DOWNED AS A RESULT.
&&
JMLLocal storm report, Jun 30, 8:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 S BRANDENBURG 37.97N 86.18W
06/30/2019 MEADE KY 911 CALL CENTER
TREE DOWN ON QUAIL RUN RD AND GARRETT RD.
&&
BJSLocal storm report, Jun 30, 8:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 1 SW CLOVERPORT 37.83N 86.64W
06/30/2019 BRECKINRIDGE KY AMATEUR RADIO
LARGE CEDAR TREE DOWN ON HWY 60 NEAR KY 144.
&&
JMLLocal storm report, Jun 30, 8:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG CLOVERPORT 37.83N 86.63W
06/30/2019 BRECKINRIDGE KY 911 CALL CENTER
TREE DOWN IN THE 200 BLOCK OF 7TH ST.
&&
JMLLocal storm report, Jun 30, 8:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND DMG STEPHENSPORT 37.91N 86.53W
06/30/2019 BRECKINRIDGE KY AMATEUR RADIO
TREES DOWN AROUND STEPHENSBURG.
&&
BJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 44 min |
| Jun 30, 7:33 PM CDT | Special Weather Statement | LMK | Hancock | 27 min |
| Jun 30, 7:42 PM CDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 30, 7:56 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Ohio | 34 min |
| Jun 30, 8:46 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 29 min |
| Jul 1, 4:20 PM CDT | Special Weather Statement | LMK | Jefferson | 25 min |
| Jul 1, 4:38 PM CDT | Special Weather Statement | LMK | Bullitt | 22 min |
| Jul 1, 5:08 PM CDT | Special Weather Statement | LMK | Nelson, Spencer | 37 min |
| Jul 1, 5:23 PM CDT | Special Weather Statement | LMK | Spencer | 37 min |
| Jul 1, 5:47 PM CDT | Special Weather Statement | LMK | Spencer | 43 min |
| Jul 1, 6:24 PM CDT | Special Weather Statement | LMK | Mercer | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.